News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: Pleurosey??? Please help I am confused.


 Jayne Dorantes - Wed Jan 12, 2005 6:57 pm

I am 39 yo female and went to ER yesterday with chest discomfort , shortness of breath and my blood pressure was elevated 210/105.. I have had high blood pressure readings in the past but chalked it up to nervousness and have never been on meds for it... but every once in awhile it does seem to spike up high like it did yesterday.. I felt weak and dizzy along with the symptoms mentioned above. The ER did blood work, EKG and xray and all came out fine .. the only thing they said was I had pleurosy on my lungs and I was told this usually occurs after having pnemonia or some type of sickness and I have not been sick in a very long time. They kept me there til my blood pressure came down.. they also gave me a breathing treatment and nitroglycerin(sp?). This didn't rerally help with thr shortness of breat but did take away the chest discomfort. I am just confused as to what pleurosy is and could that have caused the symptoms I had and why did I have it if I have never been sice and what do I do about it? Alsol should i be on blood pressure meds? Thanks in advanced for your help and answers.
 Dr. Tamer Fouad - Sun Jan 16, 2005 6:13 am

User avatar Pleurisy is an inflammation of the pleura which is the membrane that lines the lungs. Pain due to pleurisy is characteristically related to breathing. Patients complain of inability to take a deep breath without feeling pain. While pleurisy can be related to other diseases such as pneumonia, it can arise alone. In this case the cause may be a viral infection, bacteria, or even TB.
If you are not complaining of other chest manifestations (cough) or fever then ibuprofen will probably do the job. Otherwise you may need a chest x-ray, CT or antibiotics depending on your clinical evaluation.

I would advise you to keep a close eye on your blood pressure though.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here